# SDR 98UAL900616

- Difficulty date: December 24, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N585UA
- Make and model: Boeing 757222
- Aircraft serial: 26709
- Engine: Pwa PW2037
- System (JASC): 2781 · Leading Edge Slat Position Indicating System
- Part: Switch
- Part number: 31EN16
- Condition: Failed
- Location: Lt Slats
- Stage of operation: NR
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

LANDED LAX UNDER AMBER ALERT DUE TO LEADING EDGE SLAT ASYMMETRY.  *S/D*  FAILURE OF ONE OF TWO INBOARD LEADING EDGE SLAT LOSS SWITCHES CAUSED THE EICAS MESSAGE, LIGHT AND SHUTDOWN OF THE LEADING EDGE SLAT SYSTEM.  REPLACED BOTH INBOARD SLAT LOSS SWITCHES AND RETURNED AIRCRAFT TO SERVICE WITHOUT FURTHER INCIDENT.  FAILURE OF THESE SWITCHES IS A KNOWN 757 INDUSTRY WIDE PROBLEM.  UNITED IS CORRECTING THE PROBLEM VIA COA 504070 DURING HEAVY MAINTENANCE VISITS ON ALL EFFECTIVE 757 AIRCRAFT.
